MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*EXTRA TITANIUM CLIPS; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*EXTRA TITANIUM CLIPS; CLIP, IMPLANTABLE
Catalog Number LT200
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 12/3/2024.D4: batch # unk.Additional information was requested and the following was obtained: "through this email, i allow myself to notify a serious adverse event reported to invima under the code: col241120165, possibly related to the medical devices detailed below: 2309fqga14429046 (01) 10705036012856 2309fqga14448067 (01) 10705036012894 case description: on the afternoon of october 8, the patient was admitted to myocardial revascularization surgery.Within the characteristics and techniques of this procedure, the grafts extracted for the realization of the coronary bridges are stapled, for this, two types of ligaclip ligation systems of two different brands were used: * teleflex - blue: (r.Invima: 2021dm-0007749-r1.Lot: 73e2400032) - amarillo: (r.Invima: 2021dm-0007749-r1.Lot: 73e2400028) * johnson - r.Invima: 2015dm-000771-r3 /804c41.Lote: 104d91 y 804c41 these were disclamped, causing a critical situation in the patient in the immediate postoperative period, who enters cardiocirculatory arrest, massive bleeding is identified through the mediastinal tube, which has to be reoperated urgently, hemopericardium of approximately 800 cc is identified.Bleeding from saphenous graft to the right coronary artery was identified.After the notification of the event, a review of the equipment involved was carried out, identifying a slight misalignment in the applicator of the johnson & johnson brand clips, which could be associated with the wear and tear of the sterilization process to which it has been subjected.As a preventive measure, the element was left in quarantine immediately.Conclusions of the analysis compared to the instrumental: the lx107 and lx207 clamps, used with the lt100 and lt200 reference ligaclips, could have generated an adverse event due to material wear, possibly related to the sterilization process and frequency of use.During visual inspection, a slight misalignment was observed at the tip of the tweezers." attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "what is the surgeons experience with the device? what is the current patient status? were there any issues with the device during the initial procedure? were there any issues with clip formations during the initial procedure? if yes, what was done to address the issue? please provide the product code of the ethicon devices and cartridges used with them what was observed at the site during reoperation? were malformed or scissored clips observed? will the devices be returning for analysis? have the devices been removed from circulation?" attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, device has asymmetrical jaws and the clips are not formed properly.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20833030
Report Number3005075853-2024-09053
Device Sequence Number14432742
Product Code FZP
UDI-Device Identifier10705036012801
UDI-Public(01)10705036012801(17)290430(10)104D91
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLT200
Device Lot Number104D91
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown